MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952820300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
  device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.A 3.00x20mm promus premier¿ drug-eluting stent was selected for use to treat a lesion.However, during unpacking, it was noted that the shaft halfway between hub and distal tip was broken.The device was never used inside the patient and the procedure was completed with another stent.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: promus premier us, mr 3.0x20mm, stent delivery system was returned for analysis.A visual and tactile examination of the device found a hypotube break at 908mm from distal end of strain relief.There were also multiple hypotube kinks along the catheter length noted.A visual examination of the crimped stent found stent strut rows 2, 3 and 7 (counting from distal end of stent) lifted from stent profile.The undamaged stent od (outer diameter) was measured and was within specification indicating that there were no issues with the crimp stent profile.A visual examination of the balloon showed that the balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination found multiple shaft polymer extrusion kinks and damage to the exchange port site.The bi-component bond showed no signs of damage or strain.A visual and tactile examination found no damage to the tip.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6990987
Report Number2134265-2017-10738
Device Sequence Number10873705
Product Code NIQ
UDI-Device Identifier08714729844792
UDI-Public08714729844792
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2019
Device Model NumberH7493952820300
Device Catalogue Number39528-2030
Device Lot Number20984526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2017
Initial Date Received by Manufacturer 10/13/2017
Supplement Date Received by Manufacturer11/16/2017
Initial Report FDA Received Date10/31/2017
Supplement Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1